MAUDE Adverse Event Report: DEPUY MITEK MILAGRO ADVANCE TAP, 9-10MM; BONE TAP, REUSABLE

DEPUY MITEK MILAGRO ADVANCE TAP, 9-10MM; BONE TAP, REUSABLE
Catalog Number 219497
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.This complaint device was received and visually inspected.Visual observation confirms a portion of the cleaning brush is broken and stuck inside the distal end of the tap.This complaint can be confirmed.The rest of the returned brush was bent in multiple spots.A possible root cause is that the brush¿s shaft was bent in the middle of pre-sterilization, resulting in it snapping and breaking.This failure is attributed to user mishandling.There were no additional anomalies with the returned tap.A batch record review has been conducted and our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed no other similar complaints from this lot of devices.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that during post to an anterior cruciate ligament (acl) surgical procedure, while cleaning the inside of the milagro advance tap, 9-10mm device, it was observed that a piece of the brush that was being used to clean the device became stuck within the device.It was reported that when they tried to use a guidewire to remove the piece of brush, the guidewire also became stuck in the cannula of the tap; and were unable to remove the pieces that were stuck in the cannula of the tap.It was reported that the surgeon completed the procedure with the device with no patient consequences or delays.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
MILAGRO ADVANCE TAP, 9-10MM
Common Device Name
BONE TAP, REUSABLE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7757972
Report Number1221934-2018-54080
Device Sequence Number16583602
Product Code LXH
UDI-Device Identifier10886705023165
UDI-Public10886705023165
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/21/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219497
Device Lot Number1212002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2015
Initial Report FDA Received Date08/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1